MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Catalog Number BD710FJ282CT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Sepsis (2067); Cardiac Tamponade (2226); No Code Available (3191)
Date of Event 01/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.  if additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Device history record (dhr) review cannot be conducted because no lot number was provided by the customer.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent an ablation procedure for paroxysmal atrial fibrillation on which a webster ® cs catheter with ez steer® technology and auto id was used, and suffered cardiac tamponade (requiring pericardiocentesis and surgical intervention) and sepsis.During the procedure, the patient¿s blood pressure dropped.Cardiac tamponade was confirmed by echo.Pericardiocentesis was performed to remove an unspecified amount of fluid from the pericardium.The patient also required a coronary sinus (cs) repair via pericardial window.Part of the diaphragm had to be replaced as a result of this as well.Extended hospitalization was required as a result of the adverse event.Patient¿s condition worsened as is suspected of developing sepsis.Physician¿s opinion regarding the cause of the adverse event is that the cs was perforated by the webster ® cs catheter with ez steer® technology and auto id.Additional information has been requested to obtain clarification to this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
Initially it was reported that the patient suffered a cardiac tamponade (requiring pericardiocentesis and surgical intervention) and sepsis.However, additional information was received on february 14, 2019 confirming that sepsis did not occur.The patient had brief fever.Therefore, removed sepsis as a patient consequence under patient codes.Manufacturer¿s reference number: (b)(4).

Brand Name
WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8282790
Report Number2029046-2019-02609
Device Sequence Number1259347
Product Code DRF
UDI-Device Identifier10846835002423
UDI-Public10846835002423
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBD710FJ282CT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age57 YR
Patient Weight122